Newly GF, itching and hot flashes - Gluten Free Guerr...

Gluten Free Guerrillas
9,290 members3,801 posts

Newly GF, itching and hot flashes

Piggy4314
Piggy4314
7 Replies

I was newly diagnosed with a wheat allergy. I decided it would be easiest to follow a gluten free diet. I’ve doing great eating vegetables, fruits, proteins. Nothing out of the ordinary for me. Just no wheat. Well, this is the 4th day GF and I’m getting major hot flashes, tingly all over my body and itchy and even my eyes are slightly swollen. What is going on with me? Am I having some sort of withdrawal? Aren’t I supposed to be improving my life taking away an allergy in my body? I know it’s only been 4 days but all this started happening 2 days after going GF. Please help me understand what might be going on here or if any had the same thing happen to them.

7 Replies
oldestnewest
Suit

If you have a wheat allergy, and know that you are eating no wheat whatsoever (it can be hidden in additives, condiments and hygiene products too. You might not have thought about your old toaster, cutting board, pans and shelves. Or that your butter has crumbs from wheat in it, nor your jam or peanut butter. There might still be plenty of wheat dust in your home too)

Then my guess is that you are still high on histamine, since wheat allergy is releasing histamine in your body.

If you are high on histamine and eat things high on histamine (like not extremely fresh food, leftover, spinach and tomatoes, or lemon vinegar etc) then you keep adding to your excessive histamine which gives allergic symptoms.

It will take some time for you to get adjusted in your levels, and to your new lifestyle.

You can aid yourself with antihistamines since it's a proper allergy.

2 likes
Reply
Suit

And you also need to be aware that you can't eat all GF foods, like codex wheat starches. They only bring down the amount of gluten, but might still be high in the part of wheat that you cannot tolerate.

Have patience with yourself, and be kind. It's tremendously easy to get wheat into the system. And it takes a lot of time and effort to learn about the pitfalls.

You might also realize that your reactions become more severe as you get exposed after adjusting to a wheat free life.

It's a roller-coaster journey, both emotionally (society is built up on wheat, it's difficult to adapt) and physically (when exposed).

(I only have a tiny IgE sensibility towards wheat, but lack enzymes to break histamine down.. Hence it's still too much for me. I also have some ttg-IgA towards gluten, as in suspected coeliac)

2 likes
Reply
jox1

I once cut out all carbs and got itchy skin with rashes - arms inner thighs torso - it was a ketogencic rash formed because of the low carb diet content. If it's that don't worry!

Reply
BabsyWabsy

Hi, I am allergic to wheat too, and as Suits mentioned, cannot tolerate Codex Wheat Starch or any other wheat derived ingredient. There are many of these and I have learned to be an avid label reader. This link is from US, but has a useful list of 'suspects' you might want to consider. kidswithfoodallergies.org/m... A while back, someone posted a really comprehensive UK list on here so it might be worth trying to find it. Some GF bread product brands use Codex Wheat Starch in their products, Juvela is one to avoid, and some Schar products. Be aware that Gluten Free doesn't always mean wheat free but most people assume it does. I have been caught out like this. I also get an itchy rash from time to time, usually across my back.

1 like
Reply
Penel

Hi

Yes. Cutting out all wheat in one go has very possibly given you withdrawal symptoms. Wheat is an opioid, so withdrawal symptoms can include sweating, headaches, insomnia etc. The unpleasant effects should pass, but it’s difficult to know how long this will take.

This article has some useful advice on how to help you get through it all. Good luck, and hang on in there.

wheatbellyblog.com/2013/09/...

Reply
Ell17

The same type reaction happens to me with even tiny, accidental micro exposures or when my histamine levels are too high. You quite possibly are still being exposed to it and/or the reaction could be triggered by high histamine foods, as well. Suit's advice is spot on.

All the best.😊

Reply
lovejesus7

Go to you doctor and tell him/her What is happening

Reply

You may also like...